zbMATH — the first resource for mathematics

Complete determination of the number of Galois points for a smooth plane curve. (English) Zbl 1273.14066
Let \(C \subset \mathbb{P}^2\) be a smooth plane curve of degree \(d \geq 4\) over an algebraically closed base field. Let \(P \in \mathbb{P}^2\) be a point. Projection from \(P\) onto a line \(\mathbb{P}^1 \subset \mathbb{P}^2\) defines a field extension \(K(C) / K(\mathbb{P}^1)\). \(P\) is called a Galois point with respect to \(C\) if this field extension is Galois. If \(P \in C\), \(P\) is called an inner Galois point; otherwise, it is called an outer Galois point. The number of inner (outer) Galois points is denoted \(\delta(C)\) (\(\delta^\prime(C)\)). These numbers have been the subject of investigation in a number of papers by Yoshihara, Miura, Homma and the author of the present paper. (A list of references can be found in the introduction.) In the paper under review, the author completes the determination of \(\delta(C)\) and \(\delta^\prime(C)\). The results are summarized in Theorem 3. (It must, however, be mentioned that no distinction is stated between \(\delta(C)=0\) and \(\delta(C)=1\); and similarly between \(\delta^\prime(C)=0\) and \(\delta^\prime(C)=1\).) The methods used in the paper are elementary.

14H50 Plane and space curves
12F10 Separable extensions, Galois theory
14H05 Algebraic functions and function fields in algebraic geometry
Full Text: DOI arXiv
[1] E. ARBARELLO - M. CORNALBA - P. A. GRIFFITHS - J. HARRIS, Geometry of algebraic curves, Vol. I. Grundlehren der Mathematischen Wissenschaften 267, Springer-Verlag, New York, 1985.
[2] H. C. CHANG, On plane algebraic curves, Chinese J. Math. 6 (1978), pp. 185-189. · Zbl 0405.14009
[3] S. FUKASAWA, Galois points on quartic curves in characteristic 3, Nihonkai Math. J. 17 (2006), pp. 103-110. · Zbl 1134.14307
[4] S. FUKASAWA, On the number of Galois points for a plane curve in positive characteristic, Comm. Algebra 36 (2008), pp. 29-36; II, Geom. Dedicata 127 (2007), pp. 131-137; III, ibid. 146 (2010), pp. 9-20; IV, preprint, arXiv:1011.3648. · Zbl 1186.14033 · doi:10.1080/00927870701649283
[5] S. FUKASAWA, Galois points for a plane curve in arbitrary characteristic, Proceedings of the IV Iberoamerican conference on complex geometry, Geom. Dedicata 139 (2009), pp. 211-218. · Zbl 1160.14304 · doi:10.1007/s10711-008-9325-2
[6] S. FUKASAWA, Galois points for a non-reflexive plane curve of low degree, preprint. · Zbl 1314.14054 · doi:10.1016/j.ffa.2013.04.003
[7] S. FUKASAWA, Galois points for a plane curve in characteristic two, preprint. · Zbl 1287.14015 · doi:10.1016/j.jpaa.2013.06.006
[8] D. GOSS, Basic structures of function field arithmetic, Springer-Verlag, Berlin (1996). · Zbl 0874.11004
[9] A. HEFEZ, Non-reflexive curves, Compositio Math. 69 (1989), pp. 3-35. · Zbl 0706.14024 · numdam:CM_1989__69_1_3_0 · eudml:89942
[10] A. HEFEZ - S. KLEIMAN, Notes on the duality of projective varieties, “Geometry Today”, Prog. Math. vol 60, BirkhaÈuser, Boston, 1985, pp. 143-183. · Zbl 0579.14047
[11] M. HOMMA, Funny plane curves in characteristic p > 0, Comm. Algebra, 15 (1987), pp. 1469-1501. · Zbl 0623.14014 · doi:10.1080/00927878708823481
[12] M. HOMMA, A souped-up version of Pardini’s theorem and its application to funny curves, Compositio Math. 71 (1989), pp. 295-302. · Zbl 0703.14017 · numdam:CM_1989__71_3_295_0 · eudml:89978
[13] M. HOMMA, Galois points for a Hermitian curve, Comm. Algebra 34 (2006), pp. 4503-4511. · Zbl 1111.14023 · doi:10.1080/00927870600938902
[14] K. MIURA - H. YOSHIHARA, Field theory for function fields of plane quartic curves, J. Algebra, 226 (2000), pp. 283-294. · Zbl 0983.11067 · doi:10.1006/jabr.1999.8173
[15] H. STICHTENOTH, Algebraic function fields and codes, Universitext, Springer- Verlag, Berlin (1993). · Zbl 0816.14011
[16] K. O. STOÈHR - J. F. VOLOCH, Weierstrass points and curves over finite fields, Proc. London Math. Soc. (3), 52 (1986), pp. 1-19. · Zbl 0593.14020 · doi:10.1112/plms/s3-52.1.1
[17] H. YOSHIHARA, Function field theory of plane curves by dual curves, J. Algebra, 239 (2001), pp. 340-355. · Zbl 1064.14023 · doi:10.1006./jabr.2000.8675
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.